DOMINIQUE LARREY, M.D.; ANNE CASTOT, M.D.; DOMINIQUE PESSAYRE, M.D.; PHILIPPE MERIGOT, M.D.; JEAN-PIERRE MACHAYEKHY, M.D.; GERARD FELDMANN, M.D.; ANNE LENOIR, M.D.; BERNARD RUEFF, M.D.; JEAN-PIERRE BENHAMOU, M.D.
Seven patients developed hepatitis after receiving amodiaquine for malaria prophylaxis for 4 to 15 weeks. Four patients had a minor form of hepatitis: jaundice was mild or absent, serum aminotransferase levels were moderately increased, and recovery was prompt. Three patients had a severe form: jaundice was intense, serum aminotransferase levels were markedly increased, jaundice persisted for 3 to 6 months, and liver tests were still abnormal 7 to 27 months after the onset of hepatitis. In two patients, serum aminotransferase levels increased promptly after readministration of the drug, which is consistent with an immunoallergic mechanism for amodiaquine-induced hepatitis.
DOMINIQUE LARREY, ANNE CASTOT, DOMINIQUE PESSAYRE, PHILIPPE MERIGOT, JEAN-PIERRE MACHAYEKHY, GERARD FELDMANN, et al. Amodiaquine-lnduced Hepatitis: A Report of Seven Cases. Ann Intern Med. 1986;104:801–803. doi: 10.7326/0003-4819-104-6-801
Download citation file:
Published: Ann Intern Med. 1986;104(6):801-803.
Gastroenterology/Hepatology, Infectious Disease, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use